Missouri, 2001

Damaging Winds in Missouri, December 5, 2001

December 5, 2001 · NWS EAX · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 5, 3:20 PM CST, 43 minutes earlier.

Area forecast discussion, Dec 5, 3:20 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CST WED DEC 5 2001

MAIN FORECAST PROBLEMS ARE FRONT MOVING THROUGH CWA NOW...AND THEN
TEMPS THROUGH THE WEEKEND.

MODELS PROGGING TEMPORARY CHANGE IN LONGWAVE PATTERN THROUGH THE
PERIOD AS WESTERN CONUS RIDGE BUILDS THROUGH THE WEEKEND...WHILE
TROUGH SLOWLY DEVELOPS ACROSS EASTERN STATES. CURRENTLY SHORTWAVE
EJECTING ACROSS REGION PUSHING FRONT THROUGH CWA ATTM. FRONT SHOULD
EXIT EASTERN PORTION OF CWA EARLY THIS EVENING. WILL KEEP MENTION OF
SHOWERS AND THUNDERSTORMS TROUGH EARLY EVENING ALONG ROUGHLY AN IRK
TO DMO LINE. OTHERWISE SKIES CLEARING RAPIDLY BEHIND THE FRONT AS
MUCH DRIER AIRMASS ADVECTS INTO CWA. WITH DRY AIRMASS AND LIGHT
WINDS OVERNIGHT SHOULD SEE TEMPS FALL INTO THE UPPER 20S TO LOWER
30S ACROSS CWA...ROUGHLY IN LINE WITH GUIDANCE.

NEXT WAVE PROGGED TO PUSH THROUGH CWA THURS...WITH STRONGER WAVE
FRI...AS EASTERN LONGWAVE TROUGH GRADUALLY DEEPENS. EFFECT ON CWA
WILL BE TO LOWER TEMPS TO NEAR NORMAL BY THIS WEEKEND. OTHERWISE NOT
MUCH IN THE WAY OF PRECIP EXPECTED TROUGH THE WEEKEND...AS WAVES
WILL BE WEAK AND MOISTURE RELATIVELY NON-EXISTENT.

IN THE EXTENDED...WENT PRIMARILY WITH THE MRF FOR THE SATURDAY THRU
WEDNESDAY RANGE. THE CANADIAN WAS FASTER AND THE EUROPEAN SLOWER
WITH THE SYSTEM ARRIVING LATE TUESDAY.  BEFORE THEN A COUPLE OF
MINOR DRY FRONTS COME THROUGH.  MADE ON MINOR CHANGES...PRIMARILY
LOWERED TEMPERATURES WEDNESDAY IN RESPONSE TO MORE CLOUD COVER AND
PRECIPITATION.

.EAX...
KS...NONE.
MO...NONE.

MS/JJ

In the hours before

Special weather statement, Dec 5, 1:00 PM CST, 3 hours 3 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST WED DEC 5 2001

FORECAST: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
NORTHERN MISSOURI AND EASTERN KANSAS THIS AFTERNOON AND EVENING.
THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

DISCUSSION: A COLD FRONT MOVING ACROSS EASTERN KANSAS AND NORTHERN
MISSOURI...WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS
TO PRODUCE SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...ALTHOUGH A COUPLE OF STORMS MAY BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THE FRONT WILL BE ROUGHLY
ALONG THE I 35 CORRIDOR AROUND 2 PM...THEN NEAR A SEDALIA TO
KIRKSVILLE LINE BY 5 PM. AS THE FRONT PASSES...THE THREAT FOR
THUNDERSTORMS WILL END.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX

SEAMAN

The radar

The Pleasant Hill radar (KEAX), 120 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chariton

When
December 5, 4:03 PM CST
Where
Chariton County, Brunswick
Measured
57 kt (66 mph)
Reported by
GENERAL PUBLIC
Coordinates
39.433, -93.133

Trees reported down by the public.

Thunderstorm Wind, Chariton

When
December 5, 4:15 PM CST
Where
Chariton County, Keytesville
Measured
57 kt (66 mph)
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
39.433, -92.950

Trees and power lines reported down by the public.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272078, 5272079.